Georgia, 2002Lightning Strike in Georgia, March 26, 2002
March 26, 2002 · NWS TAE · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $75,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Mar 26, 2:15 PM EST, 2 hours 15 minutes earlier.
Area forecast discussion, Mar 26, 2:15 PM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
215 PM EST TUE MAR 26 2002
THE AREA OF CONVECTION FROM SOUTH-CENTRAL GEORGIA...TO SE AL TO FL
PANHANDLE. IT CONTINUES TO PUSH EAST ACROSS THE AREA. A FEW STORMS
HAVE APPROACHED SEVERE LIMITS...BUT NO WARNINGS EXCEPT COASTAL HAVE
BEEN ISSUED AT THIS TIME. SURFACE ANALYSIS INDICATING BOUNDARY FROM
NEAR MOB...NE TO JUST WEST OF MGM. THETA-E SURGE OF MID-UPR 60
DEWPOINTS INTO THIS AREA...AS WELL AS MSAS LI FIELDS TO -6. LOW
THREAT OF A SEVERE STORM OR TWO WILL CONTINUE THIS AFTERNOON &
EVENING. MAINLY WILL SEE SMALL BOWING SEGMENTS WITHIN SHOWER/TSTMS
AREA. HAVE SEEN VELOCITY DATA REACH 30-50KNTS IN REAR INFLOW JET
AREA...BUT THIS HAS NOT PROPAGATED TO SURFACE YET. WILL KEEP STRONG
WORDING IN ZONES FOR THIS EVENING.
OTHERWISE...MODELS HAVE BOUNDARY COMING THROUGH OVERNIGHT. AVN
FASTER THAN ETA & IT HOLDS ONTO QPF & MOISTURE FIELDS LONGER TO WED
MORNING. A COMPROMISE OF TWO SEEM BEST SOLUTION. ON WEDNESDAY...
SURFACE RIDGE PATTERN BUILDS INTO AREA WITH DRYING TREND ON NW WIND
FLOW...& A BIT COOLER TEMPS. SURFACE HIGH CENTER STAYS NORTH OF CWA
& MOVES E-SE. BY FRI...ETA HAS A WEAK SURFACE LOW ON REMAINS OF THE
BOUNDARY OVER S FL...BUT MOSTLY SUNNY & MILD FOR N FL & CWA. NEXT
CHANCE OF RAIN...SLIGHT...THAN WOULD BE POSSIBLY SAT AFTERNOON WITH
WEAK WARM FRONT LIFTING NORTHWARD FROM DEVELOPING LOW IN TEXAS.
SUNDAY MAY BE A BIT MORE AS LOW LIFTS TO CENTRAL OHIO VALLEY & COLD
FRONT APPROACHES FROM WEST. BETTER CHANCE MONDAY AS BOUNDARY DRIFTS
CLOSER TO CWA. MODEL TEMPS CONSISTENT & WILL USE BLEND.
MARINE: WILL KEEP SCEC FOR ALL COASTAL LEGS TONIGHT...WITH EXPECTED
INCREASING WINDS & AMOUNT OF CONVECTION. IT MAY LAST INTO WEDNESDAY.
FIRE WX: NO CONCERNS TODAY. ON WEDNESDAY...AS DRY AIR FILTERS INTO
AREA & WINDS ARE 10-15 MPH...A WATCH WILL BE ISSUED FOR INLAND FL
COUNTIES.
PRELIM NUMBERS...
TLH 054 075 042 077 +-00
PFN 056 073 049 074 +-00
DHN 050 071 042 074 +-00
ABY 054 071 042 074 +-00
VLD 058 075 046 077 8-00
.TLH...
.AL...NONE.
.GA...NONE.
.FL...NONE.
MCT
In the hours before
Special weather statement, Mar 26, 12:00 PM EST, 4 hours 30 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-262300-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1200 PM EST TUE MAR 26 2002
...SCATTERED STRONG STORMS THIS AFTERNOON AND EVENING...
A COLD FRONT WILL SLOWLY MOVE THROUGH SOUTHEAST ALABAMA...SOUTHWEST
AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA PANHANDLE AND BIG BEND.
THIS DOES INCLUDE TALLAHASSEE. THE FRONT WILL DEVELOP SHOWERS AND
THUNDERSTORMS OVER THE ENTIRE AREA THIS AFTERNOON AND EVENING. THE
OVERALL THREAT FOR ANY SEVERE STORMS IS LOW...BUT AN ISOLATED STRONG
STORM WILL PRODUCE STRONG GUSTY WINDS OF 30 TO 40 MPH...BRIEF HEAVY
RAIN...AND DANGEROUS LIGHTNING. LATER TONIGHT...THE FRONT WILL PUSH
THROUGH AND SWITCH THE WINDS TO THE WEST THEN NORTHWEST WITH COOLER
AND DRIER AIR. SPOTTER ACTIVATION IS NOT ANTICIPATED.
FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.
7-TREXLER
Lightning, Mitchell
- When
- March 26, 4:30 PM EST
- Where
- Mitchell County, Pelham
- Property damage
- $75,000
- Reported by
- NEWSPAPER
- Coordinates
- 31.225, -84.194 (the zone’s center; the record gives no point)
Lightning sparked a fire which destroyed a warehouse on Highway 19 just south of Pelham.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Ohio, March 26, 2002$3.5 million · 24 events
- Lightning Strike in North Carolina, March 26, 2002$220,000 · 1 event
- Flooding in Pennsylvania, March 26, 2002$85,000 · 8 events
- Winter Storm in Vermont, March 26 to 27, 2002$70,000 · 5 events
- Winter Storm in New York, March 26, 2002$62,000 · 6 events
- Winter Storm in Vermont, March 26 to 27, 2002$60,000 · 4 events
- Lightning Strike in Louisiana, March 26, 2002$65,000 · 1 event
- Winter Weather in New York, March 26, 2002$50,000 · 5 events
- Damaging Wind in Louisiana, March 26, 2002$60,000 · 1 event
- Ice Storm in New York, March 26, 2002$40,000 · 7 events
- Lightning Strike in Louisiana, March 26, 2002$50,000 · 1 event
- Winter Storm in New York, March 26, 2002$30,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5293570.